MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE
Model Number 305272
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that the detachable needle broke off from the bd integra¿ syringe into the consumer's buttocks while injecting testosterone.The consumer visited the emergency room and an x-ray was taken, but the broken needle piece was not found.The following information was provided by the initial reporter: "consumer stated, he thinks needle broke off in him when his wife was administering his testosterone injection.Stated, spent over 2 hours in emergency room.Stated, x-ray taken and they were not able to locate a needle inside his buttocks stated, he was never told how to use syringe by his pharmacist or doctor consumer stated, he and his wife are elderly and cannot afford out of pocket on going to emergency room.I explained, there is not guarantee but he can submit out of pocket and eob's, (explanation of benefits) to management for consideration.I explained, the product is a retractable safety syringe".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 12/10/2020.H.6.Investigation: one loose 3ml integra was received and evaluated.It was observed the plunger rod had been pulled back and the spring was loose inside the barrel.The cannula appeared to retract as expected and was concealed inside the plunger rod.The reported defect was not identified in the samples received.Lot number is unknown; therefore lot history could not be performed.H3 other text : see h.10.
 
Event or Problem Description
It was reported that the detachable needle broke off from the bd integra¿ syringe into the consumer's buttocks while injecting testosterone.The consumer visited the emergency room and an x-ray was taken, but the broken needle piece was not found.The following information was provided by the initial reporter: "consumer stated, he thinks needle broke off in him when his wife was administering his testosterone injection.Stated, spent over 2 hours in emergency room.Stated, x-ray taken and they were not able to locate a needle inside his buttocks.Stated, he was never told how to use syringe by his pharmacist or doctor consumer stated, he and his wife are elderly and cannot afford out of pocket on going to emergency room.I explained, there is not guarantee but he can submit out of pocket and eob's, (explanation of benefits) to management for consideration.I explained, the product is a retractable safety syringe".

Brand Name
BD INTEGRA SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10946706
Report Number1213809-2020-00873
Device Sequence Number19593979
Product Code MEG
UDI-Device Identifier30382903052722
UDI-Public30382903052722
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number305272
Device Catalogue Number305272
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;